Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 16, 2020, 3:28 AM MDT for 13 counties in Utah. It took effect at Jul 16, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2020, 3:28 AM MDT (09:28 UTC)
- In effect from
- Jul 16, 2020, 12:00 PM MDT
- Expired
- Jul 16, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS85 KSLC 160928 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 328 AM MDT Thu Jul 16 2020 UTZ494-161030- /O.CAN.KSLC.FW.A.0011.200716T1800Z-200717T0400Z/ Henry Mountains- 328 AM MDT Thu Jul 16 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 494... The National Weather Service in Salt Lake City has cancelled the Fire Weather Watch. Dry thunderstorms across the Henry Mountains are expected to remain mostly isolated. However, any thunderstorms will likely produce gusty outflow winds. $$ UTZ488-493-496-162200- /O.UPG.KSLC.FW.A.0011.200716T1800Z-200717T0400Z/ /O.NEW.KSLC.FW.W.0018.200716T1800Z-200717T0300Z/ Manti National Forest-Central Utah Mountains- Color Country Mountains- 328 AM MDT Thu Jul 16 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon today to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. * THUNDERSTORMS...Developing early this afternoon and continuing through the early evening hours. * OUTFLOW WINDS...Thunderstorm wind gusts between 30 and 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
652 WWUS85 KSLC 162045 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 245 PM MDT Thu Jul 16 2020 UTZ488-493-496-170300- /O.CON.KSLC.FW.W.0018.000000T0000Z-200717T0300Z/ Manti National Forest-Central Utah Mountains- Color Country Mountains- 245 PM MDT Thu Jul 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 488... 493 AND 496... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest... Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * IMPACTS...Lightning accompanied by little or no rainfall in areas of critically dry fuels could result in new fire starts. * THUNDERSTORMS...Developing continuing through mid-evening. * OUTFLOW WINDS...Thunderstorm wind gusts between 30 and 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 15, 9:24 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 15, 9:24 PM MDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
924 PM MDT Wed Jul 15 2020
.SYNOPSIS...An increase in moisture Thursday will bring scattered
showers and thunderstorms to the mountains for the afternoon and
evening hours. High pressure will expand west into the Great
Basin heading into the upcoming weekend.
&&
.DISCUSSION...A mid level ridge axis extends from the southern
Plains into the Four Corners region this evening, while a
lingering surface trough extends across central Utah. Cooler and
more stable air resides north of this boundary where max temps
once again remained just a bit below climo along the Wasatch
Front. Meanwhile just enough mid level moisture rotating around
the periphery of the upper ridge allowed for a cluster of high
based convection across the central mountains late this afternoon
into this evening. This activity has since diminished, however
moisture currently working its way northward across Arizona will
spread into the area Thursday bringing better coverage of
afternoon and evening convection. In the mean time convective
debris across central/southern Utah should dissipate over the next
few hours. Updated earlier to adjust PoPs/Wx based on radar and
satellite trends, otherwise going forecast looks in good shape.
&&
.AVIATION...VFR conditions will prevail at KSLC through the TAF
period, with northwest winds switching back to the southeast after
06Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Thursday afternoon through Thursday
evening for UTZ488-493-494-496.
WY...None.
&&
Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 15, 5:23 AM MDT, 22 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 523 AM MDT Wed Jul 15 2020 UTZ001>016-019>021-517-518-WYZ021-161130- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 523 AM MDT Wed Jul 15 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms over mainly the mountains of central and southern Utah this afternoon could produce locally gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm coverage will increase from south to north across the state on Thursday, and will result in little rainfall but will be capable of strong gusty winds. Isolated to scattered thunderstorms will be possible again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.